MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 18IN2 USP1 D/A OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 18IN2 USP1 D/A OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B203
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a total joint procedure on an unknown date and barbed suture was used.During the procedure the needle was randomly popping off of the swage.The doctor was not excessively pulling or mishandling the suture.He's not being extremely mindful of how he pulls the stitch through to prevent this from happening.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.Please provide the lot number: this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ BI VIO 18IN2 USP1 D/A OS-8
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17926538
Report Number2210968-2023-07702
Device Sequence Number6773450
Product Code NEW
UDI-Device Identifier10705031465169
UDI-Public10705031465169
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown